Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Sleepy On Wellbutrin


  • Please log in to reply
9 replies to this topic

#1 angel0713

angel0713

    Junior Member

    ID: 34367

  • Junior Member
  • PipPip
  • 58 posts
  • Gender:Female
  • Location:OHIO

Posted 07 April 2009 - 10:33 AM

I take 100mg of generic wellbutrin SR. I am sleepy all day long is this normal?

Thanks,
Angel

#2 John_in_SF

John_in_SF

    Junior Member

    ID: 34623

  • Junior Member
  • PipPip
  • 125 posts
  • Location:San Francisco, California

Posted 07 April 2009 - 10:36 AM

Wellbutrin normally makes people feel more alert. But you are taking a very low dose. So your sleepiness could be caused by something else. Or you could be one of the few people who get sleepy on WB.

#3 Darken

Darken

    ID: 22054

  • Silver Member
  • PipPipPipPipPipPip
  • 783 posts
  • Location:Pennsylvania

Posted 07 April 2009 - 12:23 PM

I take 100mg of generic wellbutrin SR. I am sleepy all day long is this normal?

Thanks,
Angel


Hi Angel,

Although uncommon it is possible to feel sleepy while on Wellbutrin. Normally as you probably know it acts as a stimulant and gives people energy while on it, but everyone's experience may vary. I take 300mg of XL and do not feel an energy boost as all, although it did cause insomnia issues at night for awhile.

If it persists you may want to contact your doctor and see if there are any other possibilities besides the Wellbutrin. Good luck and let us know how it goes...
........__o -----------> Get out and exercise believe me it helps!
....._ \<,_ -----------> I'm riding for blood cancer victims this year
....(_)/ (_) -----------> I'll be raising money while cycling over 4,000 miles!

There is no better treatment for depression then the support of your family.

Suicide Help on DF

#4 Queenie

Queenie

    Newbie

    ID: 34686

  • Newbie
  • Pip
  • 8 posts

Posted 07 April 2009 - 05:11 PM

I'm on Wellbutrin , 150mg a day and I'm sleepy too, especially in the afternoon after I take my second dose.

What gets rid of it for me is my morning exercise (5 am) and cup of coffee.

#5 angel0713

angel0713

    Junior Member

    ID: 34367

  • Junior Member
  • PipPip
  • 58 posts
  • Gender:Female
  • Location:OHIO

Posted 08 April 2009 - 11:30 AM

I take 100mg of generic wellbutrin SR. I am sleepy all day long is this normal?

Thanks,
Angel



Could taking a higher dose maybe make me less tired? Maybe the low dose isn't enough? I don't know. I am going to make an appt. with my doc. here as soon as he is in. I don't want to go off of this med. It helps with my depression and I have tried just about every AD there is and most of them are either too exspensive or make me even sleepier. I don't know what to do...... :hearts: Any suggestions would be so helpful. Thanks for all your suport I really need it now.

Angel

#6 lostsoul21

lostsoul21

    Junior Member

    ID: 38283

  • Junior Member
  • PipPip
  • 140 posts
  • Location:oklahoma

Posted 07 July 2009 - 01:12 PM

HEY! I STARTED WB ABOUT (8) DAYS AGO AND LOVE IT SO FAR!! I TAKE 300 MG XL A DAY I TAKE ONE AT 6AM THEN THE OTHER AT 2PM AND I DO FEEL A LIL SLEEPY IN THE AFTERNOON BUT THATS JUST IF IM LIKE SITTING THERE WATCHING TV OR SOMETHING. I THINK ITS PARTLY A MENTAL AND PHYSICAL THING IF YOUR UP DOING SOMETHING THEN YOULL STAY ENERGETIC AND NOT SO MUCH SLEEPY. THATS MY OPINION....OR WHAT WORKS FOR ME BC THAT WAS A ISSUE WITH ME. AND AT NIGHT TIME I DONT GET THAT MUCH SLEEP LAST NIGHT I CAN SAY IS THE FIRST NIGHT I WENT TO SLEEP AND DIDNT WAKE UP AT ALL!!! AND FOR SOME REASON I FELT TIRED THIS MORNING! I USUALLY WAKE UP LIKE EVERY HOUR AND CANT GO BACK TO SLEEP EASY. I DONT KNOW DIFFERENT PPL HAVE DIFFERENT ISSUES THEY HAVE WITH IT YOU KMOW. KEEP US UPDATED
"It's better to be thought of a fool, then to open your mouth and remove all doubt!"

#7 Sozek

Sozek

    Just Registered

    ID: 51138

  • Just Registered
  • 3 posts

Posted 04 August 2010 - 01:54 PM

Hey, I'm 16 and I take 300Mg a day. 150 in the morning, then another 150 at around 3. Welbutrin should wake you up, its more of a stimulant. Although stimulants also heighten your senses (touch for example). You may not be sleepy, but if your sitting or laying down in a really comfortable area, it'll probably relax you enough to make you want to go to sleep. =)

#8 noni

noni

    Just Registered

    ID: 49726

  • Just Registered
  • 2 posts

Posted 29 August 2010 - 01:48 PM

I get sleepy all day when I take nothing. Buproprion has helped me stay alert and energetic, but after something like 3 months it seems to stop and might as well be replaced by a glass of water. (I've gone through this twice through the years).

My best result to help with staying awake and being productive has been to take Provigil 100 mg. once a day either along with Buproprion or by itself. It also seems to lose effectiveness after 1 to 3 months and then I take a long vacation (at least 2 months off) from it and start it again. Currently it is working again and I don't feel anything else except more productive.

I have also been trying 5 mg of dextroamphetamine for a few months and it gives me energy, but isn't that pleasant with chewing muscle pain or temple headaches and I think I get a little irritable on it. 10 mg. of dextroamphetamine spansules kept me awake until 3 am.

Right now I'm on 100 mg of Provigil once in the morning and it gives me the energy to write in this forum for instance. I haven't had anything else such as Buproprion for over a month and I'm thinking of just trying Provigil by itself for as long as things are going well. My last 2 years income tax returns were easily prepared by taking this dose on tax day. This is the same drug that is gaining popularity among emergency physicians who are working on night shifts.

#9 Sampajama

Sampajama

    Newbie

    ID: 51862

  • Newbie
  • Pip
  • 7 posts

Posted 30 August 2010 - 08:28 AM

I suppose it can do that or make you more alert. It was first used as a third or fourth option for my bipolar (took forever to get the right meds) and apparently it works for ADHD, too. Although we didn't bring up the dosage for the ADHD because I'm afraid that med might backfire on me. I forget if it's either that one or another med that makes you dizzy but I do know that I get tired from it. I suppose, as someone has said before, it works differently on people.

You'll probably get used to it after a while and feel better. At least I did, although I am sleepy a lot (or bored or just out of it, but still), I've gotten used to it and am fine now. You should try to persevere for a while. I hope it gets better for you. =]

#10 spellbinder

spellbinder

    Just Registered

    ID: 50532

  • Just Registered
  • 4 posts

Posted 04 September 2010 - 08:58 AM

I have noticed that it makes me sleepy and, or tired (though not really fatigued) as well. I have been on 200mg for about 3 months. I take it in SR format, twice a day. It is the generic. When I first began taking it I noticed a bit of a boost, some insomnia and a consistent headache (best described as a mix between a migraine and a tension). Within a few days the headache was gone. About two weeks in I had no trouble sleeping.

As for feeling sleepy. I've noticed that as well. This is actually to my benefit though because it helps with my anxiety and focus. If I do need an energy boost in the morning, I generally look at a caffeinated soda (drinks with as little as 35mg help). I don't seem to need the bigger energy drinks like Mountain Dew or Pepsi Max (never mind AMP or the like). I have been trying to stay after from Espresso due to a really bad experience. However, I have heard many others that have no problems drinking coffee while taking Wellbutrin.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users